MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. HALO ONE THIN-WALLED GUIDING SHEATH

CLEARSTREAM TECHNOLOGIES LTD. HALO ONE THIN-WALLED GUIDING SHEATH
Model Number HLO44535
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 08/2022).
 
Event or Problem Description
It was reported that during an angioplasty procedure via ipsilateral antegrade approach, a viscous substance was allegedly found on coating part of sheath, when the sheath was wetted with saline.It was further reported that the substance was wiped clean and the procedure was completed.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was not returned for evaluation.The result of the investigation is inconclusive for the reported sheath contamination issue.The root cause for the reported sheath contamination issue could not be determined based upon the available information received from the field communications.Labeling review: instructions for use for the halo one thin-walled guiding sheath was reviewed and the following sections are applicable: precautions: 5.The pouch should be inspected prior to opening to ensure the sterile barrier is not compromised.The device should be carefully removed and placed in the sterile field.The entire procedure from skin puncture or incision to sheath withdrawal must be carried out aseptically.6.Carefully inspect the sheath prior to use to verify that the sheath has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.Halo one¿ thin-walled guiding sheath preparation: 5.In order to activate the hydrophilic coating, where labeled, it is recommended to wet the halo one¿ thin-walled guiding sheath with sterile saline solution immediately prior to its insertion in the body.Use of the halo one¿ thin-walled guiding sheath: 6.Identify the insertion site, including but not limited to radial, femoral, popliteal, tibial, or pedal access sites and prepare the site using proper aseptic technique and local anesthesia as required.7.At the operator¿s discretion, make a small skin incision at the puncture site with a surgical scalpel.Recommended for scar tissue at the access site.8.Backload the distal tip of the halo one¿thin-walled guiding sheath dilator over the prepositioned guidewire and advance the tip to the introduction site.9.Advance the dilator and the sheath through the skin and into the vessel.Grasp the sheath and dilator assembly close to the skin while advancing to avoid buckling, employ a rotating motion while advancing as required.(note: if using a hydrophilic guidewire, ensure that it is kept hydrated with sterile heparinized saline, at all times).H10: d4 (expiry date: 08/2022).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that during an angioplasty procedure via ipsilateral antegrade approach, a viscous substance was allegedly found on coating part of sheath, when the sheath was wetted with saline.It was further reported that the substance was wiped clean and the procedure was completed.There was no patient injury.

Brand Name
HALO ONE THIN-WALLED GUIDING SHEATH
Common Device Name
GUIDING SHEATH
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
MDR Report Key11722842
Report Number9616666-2021-00053
Device Sequence Number19692268
Product Code DYB
UDI-Device Identifier00801741161841
UDI-Public(01)00801741161841
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLO44535
Device Catalogue NumberHLO44535
Device Lot NumberCMEW0368
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;